Alert archive / Mississippi / Flash Flood Warnings in 2025
Flash Flood Warning 38, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 8, 2025, 4:02 AM CDT for Oktibbeha County, Mississippi. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 8, 2025, 4:02 AM CDT (09:02 UTC)
- Expired
- Jun 8, 2025, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Oktibbeha County, MS
The radar
The Columbus AFB radar (KGWX), 71 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 8, 6:00 AM CDT | FLASH FLOOD | 1 Se Starkville, MS | Flash flooding with water entering homes along Friar Tuck Rd, Sherwood Rd, and Willow Bend. |
| Jun 8, 6:00 AM CDT | FLASH FLOOD | 2 E Starkville, MS | Flash flooding on the MSU campus with water entering at least one building. |
| Jun 8, 6:20 AM CDT | FLASH FLOOD | Starkville, MS | Starkville PD reported flooding at multiple intersections around the city. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 118 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.0 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1889 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.6
The text
As transmitted.
284
WGUS54 KJAN 080902
FFWJAN
MSC105-081115-
/O.NEW.KJAN.FF.W.0038.250608T0902Z-250608T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
402 AM CDT Sun Jun 8 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Oktibbeha County in northeastern Mississippi...
* Until 615 AM CDT.
* At 402 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Starkville, Maben, Longview, Sturgis, Craig Springs, Oktoc and
Sessums.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3329 8867 3329 8909 3356 8909 3356 8881
3350 8867
FLASH FLOOD...RADAR INDICATED
$$
DL1 follow-up statement
225
WGUS54 KJAN 081113
FFWJAN
MSC105-081215-
/O.EXT.KJAN.FF.W.0038.000000T0000Z-250608T1215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
613 AM CDT Sun Jun 8 2025
The National Weather Service in Jackson has extended the
* Flash Flood Warning for...
Oktibbeha County in northeastern Mississippi...
* Until 715 AM CDT.
* At 613 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 3 and 5 inches of rain
have fallen. Additional rainfall amounts of 1 to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Starkville, Maben, Longview, Sturgis, Craig Springs, Oktoc and
Sessums.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3329 8867 3329 8909 3356 8909 3356 8881
3350 8867
FLASH FLOOD...RADAR INDICATED
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 8, 2:59 AM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 8, 2:59 AM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Jackson MS 259 AM CDT Sun Jun 8 2025 ...New DISCUSSION... .DISCUSSION... Issued at 259 AM CDT Sun Jun 8 2025 Through Monday... The forecast for the short term period remains on track with no significant changes made to the overall forecast regarding the severe potential for today and Monday. Early morning radar scans show strong scattered thunderstorms north of the Hwy 82 corridor shifting off to the east while the remainder of our forecast area remains dry. These storms will start to push southward across our forecast area before sunrise today. Given the presence of sufficient deep layer shear and instability, some of these storms could reach severe potential with a threat of damaging winds and hail. From this afternoon through Monday, an additional one or two convective complexes are expected to traverse the area. Morning CAM guidance is still showing a potential upstream MCS reaching our forecast area sometime by Monday morning. Damaging wind gusts will be the main concern with these storms. While momentum of a strong cold pool could sustain a severe threat in the morning hours, given the time of day, the storms could be in a weakening state as they arrive and stabilize the airmass, disrupting severe weather potential later in the day. At this time, no changes have been made to the severe graphic and a "Slight" risk (2 out of 5) for severe weather potential will continue to be advertised for our entire forecast area during this timeframe in the HWO graphics. /DL/OAJ/CR/ ################################################################## The forecast for the long term period remains on track with no changes made. Please see the previous forecast discussion for more details. ################################################################## Tuesday through the weekend... Global guidance continues to show a cold front shifting southward and stalling across the southeastern CONUS heading into Tuesday. This front will provide some relief from the triple digit heat index readings over much of our forecast area. This front will also keep higher chances of showers and t-storms around for the rest of the period/area for the afternoon hours and subsequently peter off after sunset. /CR/OAJ/ && .AVIATION... (06Z TAFS) Issued at 1220 AM CDT Sun Jun 8 2025 Scattered TS will drop slowly southward across the region overnight through Sunday, reaching the I-20 corridor around daybreak and south MS/central LA Sun afternoon. Brief categorical reductions are possible within these storms and wind gusts to 50 kt and 1 inch hail are possible in the strongest storms. A period of MVFR stratus is also expected from early this morning before dissipating around mid-morning. Elsewhere VFR conditions will prevail through the TAF period. /DL/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 87 71 85 69 / 70 60 90 60 Meridian 87 69 86 67 / 80 60 90 60 Vicksburg 87 71 86 70 / 70 60 80 50 Hattiesburg 93 74 91 72 / 60 50 70 70 Natchez 89 72 87 70 / 60 40 70 60 Greenville 89 72 83 69 / 40 60 80 20 Greenwood 89 71 83 67 / 50 50 90 30 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && OAJ/CR/DL
In the hours before
Special weather statement, Jun 8, 12:43 AM CDT, 3 hours 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
1243 AM CDT Sun Jun 8 2025
MSZ030-031-080630-
Lowndes MS-Clay MS-
1243 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN CLAY AND LOWNDES
COUNTIES THROUGH 130 AM CDT...
At 1243 AM CDT, Doppler radar was tracking a strong thunderstorm near
Aberdeen, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This strong thunderstorm will be near...
Caledonia, Kolola Springs, and Columbus AFB around 1250 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Mississippi.
&&
LAT...LON 3336 8830 3335 8830 3347 8861 3368 8860
3368 8850 3367 8849 3366 8852 3365 8851
3366 8850 3366 8846 3368 8843 3367 8842
3369 8839 3369 8837 3372 8833 3374 8833
3374 8825
TIME...MOT...LOC 0543Z 277DEG 42KT 3376 8853
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
86Special weather statement, Jun 8, 1:35 AM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
135 AM CDT Sun Jun 8 2025
MSZ026-028-029-080700-
Grenada MS-Montgomery MS-Webster MS-
135 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT GRENADA...NORTHWESTERN WEBSTER
AND NORTHWESTERN MONTGOMERY COUNTIES THROUGH 200 AM CDT...
At 135 AM CDT, Doppler radar was tracking a strong thunderstorm near
Gore Springs, or 7 miles northeast of Grenada, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grenada, Elliott, Duck Hill, Holcomb, Gore Springs, Bellefontaine,
Bew Springs, Sweatman, Misterton, and Embry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
north central Mississippi.
&&
LAT...LON 3387 8977 3387 8951 3372 8951 3372 8926
3363 8926 3358 8975 3361 8979 3368 8979
3368 8988 3381 9005 3382 8993 3385 8992
3390 8977
TIME...MOT...LOC 0635Z 291DEG 37KT 3382 8970
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Jun 8, 1:38 AM CDT, 2 hours 24 minutes before
Special Weather Statement
National Weather Service Jackson MS
138 AM CDT Sun Jun 8 2025
MSZ030-080730-
Clay MS-
138 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN CLAY COUNTY THROUGH 230
AM CDT...
At 138 AM CDT, Doppler radar was tracking a strong thunderstorm over
Trebloc, or 11 miles southeast of Houston, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
West Point, Pala Alto, and Montpelier.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Mississippi.
&&
LAT...LON 3358 8849 3357 8849 3371 8896 3376 8895
3376 8893 3381 8893 3381 8872 3368 8872
3368 8850 3367 8849 3366 8852 3364 8851
3364 8850 3362 8851 3360 8847
TIME...MOT...LOC 0638Z 281DEG 32KT 3379 8885
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Jun 8, 2:35 AM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Jackson MS
235 AM CDT Sun Jun 8 2025
MSZ029-030-032-033-080815-
Oktibbeha MS-Clay MS-Choctaw MS-Webster MS-
235 AM CDT Sun Jun 8 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN CHOCTAW...
NORTHWESTERN OKTIBBEHA...WEBSTER AND WEST CENTRAL CLAY COUNTIES
THROUGH 315 AM CDT...
At 235 AM CDT, Doppler radar was tracking a strong thunderstorm near
Embry, or 7 miles northwest of Eupora, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Eupora, Maben, Mathiston, Pheba, Walthall, Bellefontaine, Cumberland,
Reform, Sherwood, Embry, and Clarkson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3370 8891 3338 8898 3346 8935 3346 8940
3348 8951 3371 8949
TIME...MOT...LOC 0735Z 278DEG 36KT 3361 8938
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
DLSpecial weather statement, Jun 8, 2:48 AM CDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
248 AM CDT Sun Jun 8 2025
MSZ031-039-080830-
Lowndes MS-Noxubee MS-
248 AM CDT Sun Jun 8 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN NOXUBEE AND SOUTHERN
LOWNDES COUNTIES THROUGH 330 AM CDT...
At 248 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ethelsville to near Oktoc. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Brooksville, Crawford, Deerbrook, and Bigbee Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3324 8831 3321 8860 3328 8870 3329 8867
3338 8867 3342 8829
TIME...MOT...LOC 0748Z 285DEG 25KT 3340 8829 3335 8869
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DLSpecial weather statement, Jun 8, 3:45 AM CDT, 17 minutes before
Special Weather Statement
National Weather Service Jackson MS
345 AM CDT Sun Jun 8 2025
MSZ033-038-039-080945-
Oktibbeha MS-Winston MS-Noxubee MS-
345 AM CDT Sun Jun 8 2025
...STRONG THUNDERSTORMS WILL IMPACT NOXUBEE...SOUTHERN OKTIBBEHA AND
NORTHEASTERN WINSTON COUNTIES THROUGH 445 AM CDT...
At 344 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Sturgis to near Cooksville. Movement was
east at 50 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Macon, Brooksville, Shuqualak, Sturgis, Prairie Point, Betheden,
Deerbrook, Craig Springs, Mashulaville, Millcreek, Cooksville, and
Paulette.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3293 8835 3293 8848 3319 8911 3328 8910
3329 8909 3339 8909 3321 8831
TIME...MOT...LOC 0844Z 288DEG 49KT 3332 8901 3305 8834
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:54 PM CDT | Special Weather Statement | JAN | Clay | 66 min |
| Jun 8, 12:43 AM CDT | Special Weather Statement | JAN | Lowndes | 47 min |
| Jun 8, 1:35 AM CDT | Special Weather Statement | JAN | Grenada | 25 min |
| Jun 8, 1:38 AM CDT | Special Weather Statement | JAN | Clay | 52 min |
| Jun 8, 2:35 AM CDT | Special Weather Statement | JAN | Webster | 40 min |
| Jun 8, 2:48 AM CDT | Special Weather Statement | JAN | Lowndes | 42 min |
| Jun 8, 2:52 AM CDT | Flash Flood Warning | JAN | Lowndes | 2 hr |
| Jun 8, 3:08 AM CDT | Severe Thunderstorm Warning | JAN | Lowndes, Noxubee | 37 min |
| Jun 8, 3:11 AM CDT | Tornado Warning | JAN | Noxubee | 21 min |
| Jun 8, 3:45 AM CDT | Special Weather Statement | JAN | Noxubee | 60 min |
| Jun 8, 7:42 AM CDT | Special Weather Statement | JAN | Kemper | 33 min |
| Jun 8, 8:57 AM CDT | Special Weather Statement | JAN | Attala, Kemper | 33 min |
| Jun 8, 11:14 AM CDT | River Flood Warning | JAN | Noxubee | 6 days |
Nearby
Flash Flood Warnings in Mississippi, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.